Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at May 27, 2021, 9:46 PM CDT for 5 counties in Missouri. It was in force for 19 hr. 31 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2021, 9:46 PM CDT (02:46 UTC)
- Expired
- May 28, 2021, 5:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, McDonald County, MO, Ozark County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:50 PM CDT | FLOOD | Powell, MO | STATE HIGHWAY E IS CLOSED DUE TO FLOODING AT BIG SUGAR/MIKES CREEK. |
| May 27, 11:20 PM CDT | HEAVY RAIN 2.83 | 2 E Brownbranch, MO | COCORAHS STATION MO DG 4 AVA 13.2 SSW. |
| May 27, 11:20 PM CDT | HEAVY RAIN 2.83 | 2 E Brownbranch, MO | COCORAHS STATION MO-DG-4 AVA 13.2 SSW. |
| May 28, 1:20 AM CDT | HEAVY RAIN 1.62 | 2 Ne Ridgedale, MO | CO OP OBSERVER STATION BNNM7 BRANSON AIRPORT COOP. |
| May 28, 1:20 AM CDT | HEAVY RAIN 1.62 | 2 Ne Ridgedale, MO | CO-OP OBSERVER STATION BNNM7 BRANSON AIRPORT COOP. |
| May 28, 7:00 AM CDT | HEAVY RAIN 1.1 | 3 S Garrison, MO | COCORAHS STATION MO TY 35 TANEYVILLE 3.9 NNE. |
| May 28, 7:00 AM CDT | HEAVY RAIN 1.1 | 3 S Garrison, MO | COCORAHS STATION MO-TY-35 TANEYVILLE 3.9 NNE. |
| May 28, 7:00 AM CDT | HEAVY RAIN 1.22 | 5 Ese Shell Knob, MO | COCORAHS STATION MO SE 16 SHELL KNOB 5.6 ESE. |
| May 28, 7:00 AM CDT | HEAVY RAIN 1.22 | 5 Ese Shell Knob, MO | COCORAHS STATION MO-SE-16 SHELL KNOB 5.6 ESE. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.06 | 2 W Butterfield, MO | COCORAHS STATION MO BY 5 PURDY 4.8 SSW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.06 | 2 W Butterfield, MO | COCORAHS STATION MO-BY-5 PURDY 4.8 SSW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.07 | 5 W Washburn, MO | CO OP OBSERVER STATION WABM7 WASHBURN 5 W COOP. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.07 | 5 W Washburn, MO | CO-OP OBSERVER STATION WABM7 WASHBURN 5 W COOP. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.13 | 3 Se Table Rock, MO | COCORAHS STATION MO TY 12 HOLLISTER 3.8 SW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.13 | 3 Se Table Rock, MO | COCORAHS STATION MO-TY-12 HOLLISTER 3.8 SW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.46 | Cassville, MO | COCORAHS STATION MO FSA 009 CASSVILLE 0.5 SW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 2.46 | Cassville, MO | COCORAHS STATION MO-FSA-009 CASSVILLE 0.5 SW. |
| May 28, 7:00 AM CDT | HEAVY RAIN 3.5 | 5 Sse Cassville, MO | COCORAHS STATION MO BY 25 CASSVILLE 4.8 SSE. |
| May 28, 7:00 AM CDT | HEAVY RAIN 3.5 | 5 Sse Cassville, MO | COCORAHS STATION MO-BY-25 CASSVILLE 4.8 SSE. |
| May 28, 7:16 AM CDT | HEAVY RAIN 1.77 | 4 Ene Silver Dollar Cit, MO | COCORAHS STATION MO TY 34 BRANSON 3.2 NNW. |
| May 28, 7:16 AM CDT | HEAVY RAIN 1.77 | 4 Ene Silver Dollar Cit, MO | COCORAHS STATION MO-TY-34 BRANSON 3.2 NNW. |
| May 28, 8:00 AM CDT | HEAVY RAIN 1.99 | Cassville, MO | CO OP OBSERVER STATION CASM7 CASSVILLE COOP. |
| May 28, 8:00 AM CDT | HEAVY RAIN 1.99 | Cassville, MO | CO-OP OBSERVER STATION CASM7 CASSVILLE COOP. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.03 | Galena, MO | CO OP OBSERVER STATION GALM7 GALENA COOP. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.03 | Galena, MO | CO-OP OBSERVER STATION GALM7 GALENA COOP. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.2 | 2 Se Washburn, MO | COCORAHS STATION MO BY 3 SELIGMAN 3.0 N. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.2 | 2 Se Washburn, MO | COCORAHS STATION MO-BY-3 SELIGMAN 3.0 N. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.25 | 3 Nnw Tecumseh, MO | COCORAHS STATION MO FSA 153 GAINESVILLE 6.2 ENE. |
| May 28, 8:00 AM CDT | HEAVY RAIN 2.25 | 3 Nnw Tecumseh, MO | COCORAHS STATION MO-FSA-153 GAINESVILLE 6.2 ENE. |
| May 28, 8:25 AM CDT | HEAVY RAIN 2.27 | 2 N Cape Fair, MO | COCORAHS STATION MO SE 36 CAPE FAIR 2.1 N. |
| May 28, 8:25 AM CDT | HEAVY RAIN 2.27 | 2 N Cape Fair, MO | COCORAHS STATION MO-SE-36 CAPE FAIR 2.1 N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
802
WGUS43 KSGF 280246
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
946 PM CDT Thu May 27 2021
MOC009-119-153-209-213-281445-
/O.NEW.KSGF.FA.W.0055.210528T0246Z-210528T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
946 PM CDT Thu May 27 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Barry County in southwestern Missouri...
McDonald County in southwestern Missouri...
Ozark County in southwestern Missouri...
Stone County in southwestern Missouri...
Taney County in southwestern Missouri...
* Until 945 AM CDT Friday.
* At 946 PM CDT, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 2 and 3
inches of rain have fallen. Creek and river levels will remain
elevated overnight.
* Some locations that will experience flooding include...
Branson, Cassville, Kimberling City, Forsyth, Pineville,
Hollister, Silver Dollar City and Anderson.
This includes the following low water crossings...
Highway 39 at Flat Creek near Jenkins, Highway 39 at Flat Creek
south of Jenkins, Highway 43 at Buffalo Creek west of Anderson,
Highway 13 at Railey Creek near Reeds Spring and Route Y at Flat
Creek just northeast of Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
3650 9212 3650 9462
$$2 follow-up statements
035
WGUS43 KSGF 281410
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
910 AM CDT Fri May 28 2021
MOC009-119-153-209-213-282200-
/O.EXT.KSGF.FA.W.0055.000000T0000Z-210528T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
910 AM CDT Fri May 28 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Barry County in southwestern Missouri...
McDonald County in southwestern Missouri...
Ozark County in southwestern Missouri...
Stone County in southwestern Missouri...
Taney County in southwestern Missouri...
* Until 500 PM CDT Friday.
* At 910 AM CDT, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 2 and 3
inches of rain have fallen. Several roads and low water crossings
remain impassable.
* Some locations that will experience flooding include...
Branson, Cassville, Kimberling City, Forsyth, Pineville,
Hollister, Silver Dollar City and Anderson.
This includes the following low water crossings...
Highway 39 at Flat Creek near Jenkins, Highway 39 at Flat Creek
south of Jenkins, Highway 43 at Buffalo Creek west of Anderson,
Highway 13 at Railey Creek near Reeds Spring and Route Y at Flat
Creek just northeast of Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
3650 9212 3650 9462
$$
KP050
WGUS83 KSGF 282152
FLSSGF
Flood Statement
National Weather Service Springfield MO
452 PM CDT Fri May 28 2021
MOC009-119-153-209-213-282202-
/O.EXP.KSGF.FA.W.0055.000000T0000Z-210528T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
452 PM CDT Fri May 28 2021
...FLOOD WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR BARRY,
MCDONALD, OZARK, STONE AND TANEY COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
3650 9212 3650 9462
$$
MBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 27, 6:27 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 27, 6:27 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
627 PM CDT Thu May 27 2021
.SHORT TERM...(This evening through Friday)
Issued at 344 PM CDT Thu May 27 2021
Widespread storm activity has occurred through the afternoon as a
relatively uncapped airmass interacted with an outflow boundary
from overnight storms over eastern KS and central Missouri. This
boundary has gradually shifted southward through late afternoon.
Several reports of wind damage were received mainly earlier this
afternoon and a severe thunderstorm watch remains in effect until
7 pm along and south of I-44.
Storms are currently training from west to east along the outflow
boundary along the Arkansas border and leading to flooding of low
areas including low water crossings. MODOT traveler map is showing
some road closures along and south of Highway 60. A flash flood
watch will remain in effect for pretty much the same area as the
severe thunderstorm watch, but will keep it going until 1 AM.
The main cold front will move across the area this evening
bringing an end to storms from west to east tonight. High pressure
will build into the region on Friday with afternoon highs expected
to rise only into the 60s. Expect some clouds to linger through
the morning before clearing in the afternoon with the passage of
the upper level trough.
.LONG TERM...(Friday Night through Thursday)
Issued at 344 PM CDT Thu May 27 2021
After dry and cool conditions through Saturday, there will be
some potential for showers and storms by Sunday night and Monday
as an upper trough digs southward across the southwest US and
increases moisture return over the southern and central Plains. At
this time it doesn't look like anything too strong but will see
several disturbances move across the region through late in the
week.
Temperatures will remain cooler than normal through much of the
upcoming week with highs in the 60s and 70s and lows in the 40s
through the weekend and in the 50s during the workweek.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu May 27 2021
Showers and thunderstorms were moving across the region this
evening and will continue to impact area terminals through
tonight. This will impact ceilings and visibilities as well with
MVFR to IFR flight conditions expected with thunder to near
sunrise Friday.
Flight conditions will improve through the day Friday after a cold
front moves through the region tonight. For the remainder of the
Holiday weekend, conditions are forecast to be rather nice with
VFR expected.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Friday for MOZ082-088-090>097-
101>105.
KS...Flash Flood Watch until 1 AM CDT Friday for KSZ101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...HatchHazardous weather outlook, May 27, 7:51 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 751 PM CDT Thu May 27 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 751 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Significant flooding risk. Significant lightning risk. DISCUSSION... Multiple rounds of heavy rainfall earlier today have lead to many reports of flooding across areas along and south of I-44. Additional rainfall is expected through this evening and into tonight. This will bring the continued potential for flooding. Some locations may see significant rises on rivers and streams resulting in rapid rises on low water crossing and bridges, especially across areas of far southwestern and southern Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms are expected once again from Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 27, 9:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD HURLEY 36.93N 93.50W
05/27/2021 STONE MO DEPT OF HIGHWAYS
STATE HIGHWAY A IS CLOSED DUE TO FLOODING AT
SPRING CREEK IN HURLEY.
&&
MBLocal storm report, May 27, 9:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLOOD 3 ESE MORGAN 37.50N 92.63W
05/27/2021 LACLEDE MO DEPT OF HIGHWAYS
STATE HIGHWAY J IS CLOSED DUE TO FLOODING AT
PARKS CREEK.
&&
MBLocal storm report, May 27, 9:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
05/27/2021 DOUGLAS MO DEPT OF HIGHWAYS
STATE HIGHWAY EE IS CLOSED DUE TO FLOODING
AT THE NORTH FORK RIVER.
&&
MBLocal storm report, May 27, 9:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
05/27/2021 OZARK MO DEPT OF HIGHWAYS
STATE HIGHWAY 95 IS CLOSED DUE TO FLOODING
AT BRYANT CREEK.
&&
MBLocal storm report, May 27, 9:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 ESE JOPLIN 37.08N 94.50W
05/27/2021 JASPER MO PUBLIC
MULTIPLE ROADS FLOODED. RAILROAD TRACKS
FLOODED.
&&
MBLocal storm report, May 27, 9:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 5 WNW EAGLE ROCK 36.58N 93.83W
05/27/2021 BARRY MO OTHER FEDERAL
SOME FLOODING OCCURRED AT ROARING RIVER
STATE PARK WITH TWO DIFFERENT CRESTS THIS
EVENING. THE LATE EVENING CREST DID
OFFICIALLY REACH FLOOD STAGE. SOME CAMPSITES
WERE EVACUATED EARLIER THIS EVENING.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:12 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Stone | 21 hr |
| May 28, 8:18 AM CDT | River Flood Warning | SGF | Jasper | 29 hr |
| May 28, 8:18 AM CDT | River Flood Warning | SGF | Jasper, Newton | 48 hr |
| May 28, 9:20 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Greene, Laclede, Webster, Wright | 8 hr |
| May 28, 4:58 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 24 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.